• Colorectal cancer stage IV

    Asked by TishaF on Tuesday, April 24, 2018

    Colorectal cancer stage IV

    Dignosed 2014, on Avastin n valtrap with 5fu fanny pack.
    I am turning brown! My hands ate very dark and my feet are dark brown, look dirty. Anything I can do to lighten them up?

    7 Answers from the Community

    7 answers
    • JaneA's Avatar
      JaneA

      This is called hand and foot syndrome and is caused by the 5FU - it can also happen the oral version of 5FU (known as Xeloda). Use a good quality cream or ointment - Aquaphor or Aveeno can help. Some say that vitamin B6 can also help.

      Don't use rubber gloves to wash dishes - that makes it worse.

      Also, Celebrex helps, but you'll need a script for that.

      8 months ago
    • T-Birdie's Avatar
      T-Birdie

      I had the same thing happen to me, 4 years ago, but it went away gradually once I stopped chemo.

      8 months ago
    • Jayne's Avatar
      Jayne

      Me too....it went away, but it's not fun while you're going through it!

      8 months ago
    • deena's Avatar
      deena

      This also happened to me and went away after chemo.

      8 months ago
    • Skyemberr's Avatar
      Skyemberr

      Make sure you tell your doctor and chemo nurse!

      How do you feel about Valtrap?

      Good luck.

      8 months ago
    • TishaF's Avatar
      TishaF

      It’s ok. No different than all the other chemos I had. Mostly have trouble with F5U side effects. Doing well, been getting chemo almost 4 years!

      8 months ago
    • Skyemberr's Avatar
      Skyemberr

      Wow! 4 years is a long time! You are kicking butt!

      8 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.